Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Mar 5, 2009, 4:05 AM MST. It took effect at Mar 5, 2009, 9:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 4:05 AM MST (11:05 UTC)
- In effect from
- Mar 5, 2009, 9:00 AM MST
- Expired
- Mar 5, 2009, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 051105 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 405 AM MST THU MAR 5 2009 ...WINDY CONDITIONS EXPECTED OVER MUCH OF NEW MEXICO TODAY... .WINDS ALONG RIDGE TOPS AND SUMMITS WILL STRENGTHEN THROUGH THE EARLY MORNING HOURS. AS THE MORNING PROGRESSES THESE STRONGER WINDS ALOFT WILL MIX DOWN TOWARD THE SURFACE...INCLUDING MANY LOWER ELEVATION AREAS SUCH AS VALLEYS AND ADJACENT PLAINS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG AND DOWNWIND OF THE CENTRAL MOUNTAIN CHAIN...STRETCHING TOWARD THE TEXAS BORDER. STRONG WINDS WILL ALSO BE COMMON IN WESTERN SECTIONS OF THE STATE...ESPECIALLY AT HIGHER ELEVATIONS. WIND SPEEDS ARE EXPECTED TO DECREASE AFTER SUNSET IN MOST VALLEYS AND PLAINS...HOWEVER HIGHER PEAKS MAY CONTINUE TO SEE STRONG WINDS THROUGHOUT THE OVERNIGHT PERIOD. NMZ011-051900- /O.UPG.KABQ.HW.A.0002.090305T1600Z-090306T0100Z/ /O.NEW.KABQ.HW.W.0007.090305T1600Z-090306T0100Z/ CENTRAL HIGH PLAINS/ESTANCIA VALLEY- INCLUDING THE CITY OF...MORIARTY/ESTANCIA 405 AM MST THU MAR 5 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO STRENGTHEN ALONG AND DOWNWIND OF THE SUMMITS AND RIDGE TOPS OF THE CENTRAL MOUNTAINS THIS MORNING. BY LATE MORNING AND THROUGH THE AFTERNOON...WEST SOUTHWEST WINDS OF 35 TO 45 MPH WILL BE COMMON ALONG WITH SOME OCCASIONAL GUSTS UP TO 60 MPH. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH ORIENTED ROADS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ004-005-010-012-013-051900- /O.UPG.KABQ.HW.A.0002.090305T1600Z-090306T0100Z/ /O.NEW.KABQ.WI.Y.0013.090305T1600Z-090306T0100Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- SANDIA/MANZANO MOUNTAINS-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...SANTA ROSA... TUCUMCARI 405 AM MST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST SOUTHWEST WINDS ALOFT WILL CONTINUE TO STRENGTHEN THROUGH THE MORNING HOURS. GUSTY WINDS ALONG AND DOWNWIND OF RIDGE TOPS AND SUMMITS OF THE CENTRAL MOUNTAINS WILL GRADUALLY MIX TO THE SURFACE BY THE LATE MORNING WHERE SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WILL BE COMMON. OCCASIONAL GUSTS UP TO 55 MPH WILL ALSO BE POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS ALONG NORTH TO SOUTH ORIENTED ROADS. $$ NMZ006>008-014-016>021-026-051900- /O.NEW.KABQ.WI.Y.0013.090305T1600Z-090306T0100Z/ HARDING COUNTY-FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...ROY...CLAYTON...GALLUP/GRANTS... GLENWOOD...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL... PORTALES...CLOVIS 405 AM MST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. AN AREA OF STRONG WEST SOUTHWEST WINDS ALOFT WILL PUSH INTO THE STATE THROUGH THE MORNING HOURS. GUSTY WINDS WILL FIRST INITIATE ALONG AND DOWNWIND OF RIDGE TOPS AND SUMMITS OF BOTH THE CENTRAL AND WESTERN MOUNTAINS. THESE WINDS WILL GRADUALLY MIX TO THE SURFACE BY THE LATE MORNING WITH SUSTAINED WIND SPEEDS OF 30 TO 35 MPH EXPECTED IN MANY LOCALES. OCCASIONAL WIND GUSTS UP TO 55 MPH WILL ALSO BE POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 52
1 follow-up statement
000 WWUS75 KABQ 051911 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1211 PM MST THU MAR 5 2009 ...WINDY CONDITIONS EXPECTED OVER MUCH OF NEW MEXICO TODAY... .STRONG AND GUSTY WINDS ARE EXPECTED FOR MUCH OF NEW MEXICO THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...STRETCHING TO THE TEXAS BORDER. STRONG WINDS WILL ALSO BE COMMON IN WESTERN SECTIONS OF THE STATE...ESPECIALLY AT HIGHER ELEVATIONS. WIND SPEEDS ARE EXPECTED TO DECREASE AFTER SUNSET IN MOST VALLEYS AND PLAINS...HOWEVER HIGHER PEAKS MAY CONTINUE TO SEE STRONG WINDS THROUGHOUT THE OVERNIGHT PERIOD. NMZ016-017-060100- /O.UPG.KABQ.WI.Y.0013.000000T0000Z-090306T0100Z/ /O.EXA.KABQ.HW.W.0007.000000T0000Z-090306T0100Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 1211 PM MST THU MAR 5 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS THROUGH THE AFTERNOON HOURS. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH OCCASIONAL WIND GUSTS NEAR 60 MPH ARE LIKELY. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ011-060100- /O.CON.KABQ.HW.W.0007.000000T0000Z-090306T0100Z/ CENTRAL HIGH PLAINS/ESTANCIA VALLEY- INCLUDING THE CITY OF...MORIARTY/ESTANCIA 1211 PM MST THU MAR 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR THE CENTRAL HIGH PLAINS. STRONG AND GUSTY WINDS WILL CONTINUE ACROSS THE CENTRAL HIGH PLAINS THROUGH THE AFTERNOON HOURS. WEST WINDS OF 35 TO 45 MPH WILL BE COMMON ALONG WITH SOME OCCASIONAL GUSTS UP TO 60 MPH. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ009-015-060100- /O.EXA.KABQ.WI.Y.0013.000000T0000Z-090306T0100Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...ALBUQUERQUE...SOCORRO 1211 PM MST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGHOUT THE AFTERNOON HOURS ACROSS THE RIO GRANDE VALLEY. WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS NEAR 50 MPH POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ008-010-014-060100- /O.CON.KABQ.WI.Y.0013.000000T0000Z-090306T0100Z/ WEST CENTRAL MOUNTAINS-SANDIA/MANZANO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION- INCLUDING THE CITIES OF...GALLUP/GRANTS... SANDIA PARK/CEDAR CREST...GLENWOOD 1211 PM MST THU MAR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGHOUT THE AFTERNOON HOURS ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS AS WELL AS THE SANDIA AND MANZANO MOUNTAINS. WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS NEAR 50 MPH POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ004>007-012-013-018>021-026-060100- /O.CON.KABQ.WI.Y.0013.000000T0000Z-090306T0100Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...SANTA ROSA...TUCUMCARI... FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1211 PM MST THU MAR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE EASTERN PLAINS OF NEW MEXICO THROUGHOUT THE AFTERNOON HOURS. WIND SPEEDS OF 30 TO 40 MPH WILL BE COMMON WITH OCCASIONAL WIND GUSTS UP TO 55 MPH POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 5, 3:46 AM MST, 19 minutes earlier.
Area forecast discussion, Mar 5, 3:46 AM MST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 AM MST THU MAR 5 2009 .DISCUSSION... MAIN WEATHER CONCERNS FOR TODAY WILL BE THE LIKELIHOOD OF STRONG WINDS COMBINED WITH CRITICAL FIRE WEATHER CONDITIONS. EARLY MORNING SATELLITE IMAGERY COUPLED WITH OBSERVATIONAL ANALYSIS AND KTCC PROFILER ALL INDICATE VERY STRONG WINDS ALOFT PASSING OVER MUCH OF NEW MEXICO. NAM-WRF CONTINUES TO SHOW 700MB WINDS ON THE ORDER OF 50 TO 70KTS AT 700MB ROUGHLY FROM 15Z TO 18Z FROM THE CENTRAL MOUNTAINS EAST TO THE EASTERN PLAINS. SAME UNCERTAINTIES EXIST FROM THE PREVIOUS FORECAST AS IT STILL APPEARS THE STRONG WINDS WILL SHIFT EAST BETWEEN 18 AND 21Z. THE QUICK PROGRESSION OF THE JET POSES CONCERN THAT WARNING LEVEL WINDS WILL NOT BE MET OVER A WIDESPREAD AREA. AREAS MORE PRONE TO STRONGER WINDS...GENERALLY ALONG I-40 EAST OF THE CENTRAL MOUNTAIN CHAIN POSE A GREATER LIKELIHOOD OF SUSTAINED WINDS AOA 40 MPH WITH GUSTS AOA 58 MPH. WILL UPGRADE THE WATCH TO A WARNING OVER ZONE 11/TORRANCE COUNTY/ AND ISSUE A WIND ADVISORY FOR LOCATIONS EAST OF THE CENTRAL MOUNTAINS. WILL ALSO ISSUE AN ADVISORY OVER WESTERN SECTIONS AS WELL...EXCLUDING NORTHWEST NEW MEXICO. WINDS OVER THE RIO GRANDE VALLEY ARE A BIT MORE UNCERTAIN AND CONFIDENCE IN ADVISORY LEVEL WINDS FROM ALBUQUERQUE TO POINTS SOUTH IS LOWER. WILL LEAVE THESE AREAS OUT AT THIS POINT. BLOWING DUST ALSO A POSSIBILITY GIVEN THE RECENT STRETCH OF VERY DRY CONDITIONS. WINDS WILL GRADUALLY DIMINISH THIS EVENING AND ESPECIALLY TONIGHT BUT RE-INTENSIFY FRIDAY MORNING/AFTERNOON AS YET ANOTHER SURFACE LOW PRODUCES A TIGHT SURFACE PRESSURE GRADIENT. ADVISORY LEVEL WINDS A GOOD BET WITH THE POSSIBILITY FOR WARNING LEVEL WINDS STILL IN PLAY. DAY SHIFT TO FURTHER EVALUATE. IN ADDITION TO THE WIND THREAT...LIFT IS EXPECTED TO GRADUALLY INCREASE OVER THE NORTHERN AND NORTHWEST MOUNTAINS TONIGHT AND FRIDAY IN RESPONSE TO INCREASING SOUTHWEST FLOW AHEAD OF THE MAIN UPPER LOW. WILL RETAIN SLIGHT CHANCE POPS TONIGHT AND FRIDAY AS LIFT INCREASES. PRECIPITATION IN THE FORM OF RAIN SHOWERS AT THE LOWER LEVELS AND HIGHER ELEVATION SNOW SHOWERS ARE EXPECTED. LITTLE TO NO ACCUMULATIONS EXPECTED TONIGHT INTO EARLY FRIDAY. MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT THAT THE UPPER LOW AND ASSOCIATED COLD CORE WILL PASS NEAR OR JUST NORTH OF THE NORTHERN MOUNTAINS DURING SATURDAY OR EARLY SUNDAY. THIS TRACK WOULD BRING BETTER CHANCES FOR PRECIPITATION SATURDAY AND SATURDAY NIGHT WITH THE POTENTIAL FOR MINOR SNOWFALL ACCUMULATIONS...GENERALLY 1 TO 3 INCHES AROUND 7500 FT. BEST SHOT OF LIFT APPEARS TO ARRIVE TOWARD 00Z SUNDAY. HAVE INCREASED POPS TO CHANCE LEVEL. BREEZY AND DRY CONDITIONS EXPECTED FOR THE EARLY TO MIDDLE PART OF NEXT WEEK AS ZONAL TO SOUTHWEST FLOW REMAINS IN PLACE. KW && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HOURS. STRONG WIND GUSTS WILL BE SEEN ACROSS THE FORECAST AREA WITH MANY HIGH TERRAIN AREAS SEEING GUSTS BETWEEN 35 TO 45 KT. STRONGEST WINDS WILL OCCUR ALONG AND DOWNWIND OF CENTRAL MOUNTAIN CHAIN WHERE GUSTS OF 45 KT WILL BE MORE COMMON. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... ABOVE NORMAL TEMPERATURES AND WINDY CONDITIONS WILL CONTINUE AS WESTERN U.S. STORM MAKES A SLOW APPROACH TOWARD THE CENTRAL ROCKIES. WILL UPGRADE FW ZONES 105 AND 109 IN THE WEST CENTRAL TO SOUTHWESTERN MOUNTAINS TO A RED FLAG WARNING WITH THIS PACKAGE. STRONGEST WINDS WILL OCCUR ALONG AND DOWNWIND OF SUMMITS AND PEAKS IN THE WEST WHERE WIND CRITERIA WILL BE MET WITH RELATIVE EASE. DEWPOINTS ARE CURRENTLY IN THE SINGLE DIGITS TO TEENS IN THE SOUTHWESTERN ZONES WITH SOMEWHAT VARIABLE READINGS UPSTREAM TO THE SOUTHWEST. MID TO HIGH LEVEL CLOUDS WILL STILL POSE SOME UNCERTAINTY WITH REGARD TO HUMIDITIES SINCE 700MB DEWPOINT DEPRESSIONS ARE AT 10C OR LESS. ELSEWHERE CONFIDENCE IS HIGHER THAT CRITICAL CONDITIONS WILL EASILY BE MET IN CENTRAL TO EASTERN ZONES WHERE STRONG WINDS WILL BE COMMON...EVEN IN PLAINS AND LOWER LYING AREAS. WINDS ALOFT WILL QUICKLY INCREASE AGAIN OVER THE STATE THROUGH FRIDAY MORNING AND THEN LOSE SOME INTENSITY AS THE AFTERNOON ARRIVES. NONETHELESS...WINDY CONDITIONS WILL BE FAIRLY WIDESPREAD FRIDAY AFTERNOON...AND THUS HAVE OPTED TO EXPAND FIRE WX WATCH INTO THE RIO GRANDE AREA...FW ZONE 106. ISOLATED SHOWERS WILL ALSO SPREAD OVER THE NORTHWESTERN AND NORTHERN MOUNTAINS THROUGH FRIDAY AND INTO SATURDAY. AS THE UPPER TROUGH PASSES TO THE NORTH OF NEW MEXICO THROUGH SATURDAY...A STRONG SURFACE LOW WILL DEEPEN OVER THE OKLAHOMA PANHANDLE CAUSING ANOTHER WINDY DAY...PRIMARILY ALONG AND EAST OF THE CENTRAL MOUNTAINS. POTENTIAL EXISTS FOR ANOTHER CRITICAL FIRE WX DAY IN THIS REGION SATURDAY AFTERNOON BEFORE WINDS RELAX SOME ON SUNDAY AND EASE UP ON THE CRITICAL CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 36 62 33 / 0 0 10 10 GALLUP.......................... 61 33 59 27 / 0 0 10 5 GRANTS.......................... 66 33 64 26 / 0 0 5 10 GLENWOOD........................ 71 34 69 31 / 0 0 5 0 CHAMA........................... 52 25 51 21 / 0 10 30 20 LOS ALAMOS...................... 59 30 60 29 / 0 0 20 20 RED RIVER....................... 50 24 50 23 / 0 10 30 20 TAOS............................ 61 32 61 32 / 0 0 20 20 SANTA FE........................ 64 36 63 33 / 0 0 10 20 SANTA FE AIRPORT................ 67 37 65 34 / 0 0 10 20 ESPANOLA........................ 68 35 67 32 / 0 0 10 20 ALBUQUERQUE HEIGHTS............. 71 44 69 40 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 72 40 71 36 / 0 0 0 5 ALBUQUERQUE FOOTHILLS........... 70 42 68 39 / 0 0 5 10 ALBUQUERQUE WEST MESA........... 71 40 69 37 / 0 0 0 5 SOCORRO......................... 77 42 76 37 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 64 36 62 34 / 0 5 5 10 MORIARTY/ESTANCIA............... 67 36 67 36 / 0 0 0 5 CARRIZOZO....................... 74 42 72 42 / 0 0 0 0 RUIDOSO......................... 66 42 65 41 / 0 0 0 0 RATON........................... 69 32 72 32 / 0 0 5 10 LAS VEGAS....................... 67 37 66 33 / 0 0 10 10 ROY............................. 71 39 70 37 / 0 0 0 5 CLAYTON......................... 76 41 74 38 / 0 0 0 0 SANTA ROSA...................... 78 44 78 42 / 0 0 0 0 TUCUMCARI....................... 83 46 80 45 / 0 0 0 0 FORT SUMNER..................... 80 45 81 43 / 0 0 0 0 CLOVIS.......................... 82 46 80 44 / 0 0 0 0 PORTALES........................ 83 44 82 44 / 0 0 0 0 ROSWELL......................... 86 45 83 48 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ103>109. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ004>008-010-012>014-016>021-026. HIGH WIND WARNING FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ011. && 17/52
Hazardous weather outlook, Mar 4, 7:15 PM MST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 715 PM MST WED MAR 4 2009 NMZ001>021-026-051300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 715 PM MST WED MAR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A RED FLAG WARNING IS IN EFFECT FOR AREAS ALONG AND EAST OF THE RIO GRANDE VALLEY ON THURSDAY WHERE STRONG WINDS AND LOW HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE WEST AND SOUTHWEST MOUNTAINS FOR THURSDAY. IT APPEARS THAT AT LEAST ONE TO TWO HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THESE AREAS. A FIRE WEATHER WATCH IS ALSO IN EFFECT ON FRIDAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE STRONG WINDS AND LOW HUMIDITIES ARE EXPECTED ONCE AGAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:05 AM MST | Wind Advisory | ABQ | 14 hr | |
| Mar 5, 3:08 PM MST | Fire Weather Watch | ABQ | Catron, Cibola, McKinley, Sandoval, San Juan, Socorro | 16 hr |
| Mar 5, 3:08 PM MST | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 23 hr |
| Mar 5, 3:08 PM MST | Red Flag Warning | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 28 hr |
Nearby
High Wind Warnings in New Mexico, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.